Any positive stories about Benzo tapering? I need hope
Would love to hear some positive stories from people whom have tapered off benzos. Positive only please. Give me some hope. No horror stories! I need some encouragement!
Interested in more discussions like this? Go to the Addiction & Recovery Support Group.
Yes they are. At your age(I’m 69) you may consider just staying on the 1.5. It’s a really low dose. Some doctors do recommend their older patients stay on a low dose rather than go through withdrawals. It’s tough on the old body. What does your doc say? I’m also on a low dose of Valium. I tapered 3 mgs. per day Xanax for 25 years. My doctor doesn’t pressure me. I just hope he outlives me. I wouldn’t want to find another doctor at this point.
Hi. I see my doctor next week. I don't know what he will say. I hope he has the time to spend talking to me about it. Withdrawals are hard on my body and I do still get benefits from taking Valium. I can go one night without taking it and get to sleep and get a good night's sleep. This happens about 3 times a month. But there are some nights, I cannot sleep no matter what. The aging process, I guess. FYI, I try to speak from my experience and my intent is not to anger or hurt anyone. In this age of texting and blogging it is easy for me to take something someone says personally. Part of my experience with benzos is irrational thoughts occasionally, but these are less and less with the lower dose. I need 'you guys.'
I will continue making small cuts. I’m just not going to drive myself crazy about it. I don’t need anymore anxiety.
@nomibk, are you tapering off medication at this time?
@leah09, you are always welcome. Things cannot be positive 100% of the time.
Go online "Ashton Manual on Benzos.org". best of anything your will hear or read.
I was prescribed Lorazepam 6mg for Restless Leg Syndrome for over 10 years, My best friend's husband, who is a Psychiatrist said it is a dangerous drug. I immediately after reading tons of on line info stopped. I almost had a psychotic break five days later. I heard my phone ringing constantly and it was not ringing, I rocked back and forth sitting in bed for 7 hours, could not lay down because I was so nauseous. I tried calling my friend whom I speak to every day and could not remember her phone number. I called my Doctor at 4:30 am and he sent in a script to Walgreens. They did not deliver and I could absolutely not stand up let alone drive. I called my friend at 5:30, not easy thing to do at 5:30 AM, she picked up the medicine for me. Thus my journey for Withdrawing from Benzodiazepines. Of course it was the best decision I could have made but many times during the journey I questioned my decision. I won't go through what I have been through for the past 9 months but I will tell you I am 78 and I got through it. I wish I had know about Mayo Connect, I just signed up and I am on the last legs of my withdrawal. I THANK each and everyone who contributes their experiences and advice. KNOWLEDGE IS POWER.
I never would have thought of getting off Lorazepam after taking for over 10 years, I did have second thoughts after nine months of HELL. BENZOS ARE DANGEROUS and the older you are, the worse it is when getting off them. I was negligent not reading the pharmacy paperwork which came with the prescription. However, the Doctors MUST have some culpability. We trust them, that why so many do not read the paperwork. The Pharmacist could almost warn that they are for SHORT TERM ONLY which would warn us.
yikes. sorry this happened to you. I did the same with Cymbalta. On a high dose for about 15 years and then it stopped working and started having unsustainable side effects. So very difficult to get off, even really slowly. I think when we decide to take a pill we are in a place that is prioritizing the feel better need. In the beginning, when it works, wow, wonderful. Then, ugh, if and when it stops or we develop adverse side effects. No easy answers, but sure happy to find people like you and this site.
I took Xanax for 25 years. My physchiatrist, my internist, no pharmacist ever mentioned that this drug could be harmful in the long run. Not one word. These doctors and pharmacists know most people don’t really read the inserts. THEY, as health care professionals , need to TELL US!